Facebook Pixel
EmpowHER Guest

Is it safe to stop taking birth control pills induce a period 2 weeks early?

By Anonymous May 23, 2015 - 5:22pm
Rate This

I'm on Seasonel birth control. I'm in the last 28-day cycle, and I have 14 active hormone pills left before I begin my period. However, I've been experiencing a lot of breakthrough bleeding recently AND I'm leaving for a vacation in 14 days. I'm wondering if it is safe (both for my hormones and to prevent pregnancy) to stop taking the active pills tomorrow-- 2 weeks early-- to induce my period. Thank you for any insight!

Add a Comment1 Comments


Hello and thank you for sharing your question.

I suggest that you finish the pack.  Even though it is not necessarily dangerous to stop taking the pills, it will help you to stay on a semi-regular cycle if you finish the pack and then stop taking the pills.  You may need to switch to a pill with a stronger hormonal dosage in order to stop the bleeding between periods.  

If you stop taking the pills, and then have intercourse, the pills you took before that point with not prevent pregnancy.


May 24, 2015 - 12:15pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!